Announcement

Collapse
No announcement yet.

Rhabdomyolysis Following Initiation of Antiviral Therapy with Oseltamivir

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Rhabdomyolysis Following Initiation of Antiviral Therapy with Oseltamivir

    Am J Case Rep. 2018 Jun 11;19:673-677. doi: 10.12659/AJCR.909278.
    Rhabdomyolysis Following Initiation of Antiviral Therapy with Oseltamivir.

    Puttagunta H1, Alghsoon S2, Regula P3, Hassankrishnamurthy S4, Kota VK5,6.
    Author information

    Abstract

    BACKGROUND Tamiflu (oseltamivir phosphate) serves as prophylaxis and treatment of upper respiratory tract infections (URTI) and lower respiratory tract infections (LRTI) caused by viruses of the Orthomyxovirus family. Here, we present a patient with URTI and negative rapid influenza diagnostic testing (RIDT), who developed rhabdomyolysis after being started on oseltamivir. CASE REPORT Our report describes a rare case of rhabdomyolysis after oseltamivir administration in a 53-year-old man with suspected influenza. We discuss the differential diagnosis for rhabdomyolysis to rule out other causes and review the literature on influenza-induced rhabdomyolysis. CONCLUSIONS Considering the serious consequences of rhabdomyolysis, care needs to be taken in routine prescription and use of oseltamivir. Although this is a rare adverse effect, our case highlights the need to be vigilant for uncommon adverse events with commonly used drugs.


    PMID: 29887593 DOI: 10.12659/AJCR.909278
Working...
X